MAUDE Adverse Event Report: CODMAN & SHURTLEFF ARROW 3000; IMPLANTABLE DRUG DELIVERY PUMP

CODMAN & SHURTLEFF ARROW 3000; IMPLANTABLE DRUG DELIVERY PUMP
Model Number ARROW 3000
Medical Device Problem Codes Material Frayed (1262); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inadequate Pain Relief (2388); Insufficient Information (4580)
Date of Event 10/28/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, it is unknown if the adverse event pertains to the device or to the drug regimen, or if there is an alleged malfunction of the device that has contributed to the adverse event.In order to obtain additional information regarding the adverse event, intera contacted the refill physician's office via direct signature required letter.No additional information has been received at the time of this report in order to clarify the complaint; if further information is received, it will be filed in a supplemental report.
 
Event or Problem Description
Patient responded to device tracking card mailing.Patient wrote "no more" in section for current refill physician, and also wrote "it was killing me.".
 
Additional Manufacturer Narrative
Codman (arrow) pumps are not labeled to be implanted with a dacron pouch but was present during explant, so it appears that the use of this pouch is off-label.Blank entries on the mdr form represent unknown information.
 
Event or Problem Description
Explanting physician's office provided operating report for when the device was previously explanted.Patient diagnoses was postlaminectomy syndrome, lumbar spine, with severe intractable pain.Operating report stated that the arrow (now codman) pump was implanted with a dacron pouch.The dacron pouch, the pump, and catheter were removed and replaced with a medtronic pump.The catheter appeared to have been frayed and was cut with scissors and tied off.The catheter that was frayed was not identified as a codman catheter or other catheter in the operative report.The operative report did not identify any other visible mechanical damage to the device.The explanting physician's office stated that patient is no longer seen at that practice.

Brand Name
ARROW 3000
Common Device Name
IMPLANTABLE DRUG DELIVERY PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key11880482
Report Number3015537318-2021-00019
Device Sequence Number16497262
Product Code LKK
UDI-Device Identifier10886704043614
UDI-Public10886704043614
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2009
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberARROW 3000
Device Catalogue NumberAP03000M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;